Alert archive / Nevada / Flash Flood Warnings in 2010

Flash Flood Warning 86, NWS Las Vegas, NV

December 22, 2010Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Dec 22, 2010, 11:20 AM PST for Clark County, Nevada. It was in force for 7 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 22, 2010, 11:20 AM PST (19:20 UTC)
Expired
Dec 22, 2010, 6:15 PM PST
In force
7 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County Clark County, NV

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 22, 12:08 PM PSTFLOODOverton, NVSTATE ROUTE 169 GOING INTO OVERTON CLOSE DUE TO WASHES OVERFLOWING.
Dec 22, 2:39 PM PSTFLOOD2 Sse Logandale, NVSPOTTER REPORTED AT THE INTERSECTION OF GABLER AND HEYER STREETS THAT WATER WAS OVER THE ROAD...THE MEASUREMENT WAS ABOUT 12 INCHES DEEP.
Dec 22, 3:55 PM PSTFLASH FLOOD4 W Overton Beach, NVNORTH SHORE DRIVE IN THE LAKE MEAD NATIONAL RECREATION AREA WAS IMPASSABLE NEAR MILE MARKER 44 DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 275 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.3 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2010-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2010-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 303 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
303 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

155 
WGUS55 KVEF 221920
FFWVEF
NVC003-222315-
/O.NEW.KVEF.FF.W.0086.101222T1920Z-101222T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1120 AM PST WED DEC 22 2010

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
  THIS INCLUDES THE LOCATION OF OVERTON...

* UNTIL 315 PM PST

* AT 1115 AM PST...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING 
  OCCURRING IN AND AROUND THE TOWN OF OVERTON. SEVERAL WASHES WERE 
  OVERFLOWING WITH WATER OVER THE ROADWAY. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OVERTON
  BEACH AND LOGANDALE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF NORMALLY DRY
WASHES...RURAL DIRT ROADS...SMALL STREAMS...AND LOW WATER CROSSINGS.
WHEN FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER
TO SWEEP A VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY
MOVING WATER TO SWEEP A PERSON OFF THEIR FEET.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!

REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.

&&

LAT...LON 3663 11451 3668 11421 3633 11417 3632 11448

$$
SC
3 follow-up statements
387 
WGUS75 KVEF 222204
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
204 PM PST WED DEC 22 2010

NVC003-222315-
/O.CON.KVEF.FF.W.0086.000000T0000Z-101222T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
204 PM PST WED DEC 22 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM PST FOR EAST
CENTRAL CLARK COUNTY...

AT 200 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A BAND OF MODERATE TO HEAVY RAINFALL ACROSS MOST OF EASTERN 
CLARK COUNTY. THIS BAND OF RAIN WILL CONTINUE TO MOVE TO THE 
NORTHEAST AND PROVIDE EAST CENTRAL CLARK WITH AN ADDITIONAL 0.50 TO 
1.00 INCH OF RAIN BETWEEN 200 PM AND 500 PM. FLOODING WILL CONTINUE 
AND MAY WORSEN. WASHES WILL BE RUNNING EXTREMELY FAST AND OUT OF 
THEIR BANKS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OVERTON AND
LOGANDALE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF NORMALLY DRY
WASHES...RURAL DIRT ROADS...SMALL STREAMS...AND LOW WATER CROSSINGS.
IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER
TO SWEEP A VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY
MOVING WATER TO SWEEP A PERSON OFF THEIR FEET.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!

REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.

&&

LAT...LON 3663 11451 3668 11421 3633 11417 3632 11448

$$

SC
666 
WGUS55 KVEF 222307
FFWVEF
NVC003-230215-
/O.EXT.KVEF.FF.W.0086.000000T0000Z-101223T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
307 PM PST WED DEC 22 2010

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
  THIS INCLUDES THE LOCATION OF OVERTON...

* UNTIL 615 PM PST

* AT 300 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  ANOTHER BAND OF HEAVY RAIN ACROSS EASTERN CLARK COUNTY. THIS AREA 
  OF RAIN WILL PROVIDE OVERTON AND OVERTON BEACH WITH THE POTENTIAL 
  FOR AN ADDITIONAL ONE HALF INCH OF RAINFALL BETWEEN 330 AND 500 PM 
  PST. FLOODING AND EXCESSIVE RUNOFF IS EXPECTED TO CONTINUE INTO
  THE EARLY EVENING HOURS.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  OVERTON...OVERTON BEACH AND LOGANDALE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL 
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF NORMALLY DRY 
WASHES...RURAL DIRT ROADS...SMALL STREAMS...AND LOW WATER CROSSINGS. 
WHEN FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO 
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN 
WATER BEGINS RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER 
TO SWEEP A VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY
MOVING WATER TO SWEEP A PERSON OFF THEIR FEET.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!

REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.

&&

LAT...LON 3663 11451 3668 11421 3633 11417 3632 11448

$$

SC
118 
WGUS75 KVEF 230214
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
614 PM PST WED DEC 22 2010

NVC003-230224-
/O.EXP.KVEF.FF.W.0086.000000T0000Z-101223T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
614 PM PST WED DEC 22 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM PST FOR EAST CENTRAL
CLARK COUNTY...

THE FLASH FLOOD WARNING WHICH INCLUDED OVERTON BEACH HAS BEEN 
REPLACED BY A NEW WARNING WHICH IS VALID UNTIL 915 PM PST.

LAT...LON 3663 11451 3668 11421 3633 11417 3632 11448

$$

JA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Dec 22, 11:18 AM PST, 2 minutes earlier.

Area forecast discussion, Dec 22, 11:18 AM PST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1118 AM PST WED DEC 22 2010

.SYNOPSIS...THE MOIST STREAM OF AIR FROM THE PACIFIC WILL CONTINUE
TO FLOW OVER THE AREA THROUGH TONIGHT. VALLEY RAIN AND MOUNTAIN
SNOW WILL BE WIDESPREAD OVER THE SOUTHERN GREAT BASIN AND MOJAVE
DESERT. THE RAIN WILL BE HEAVY AT TIMES WHICH CAN CAUSE LOCAL
FLOODING. HEAVY SNOW WILL FALL IN THE SPRING MOUNTAINS AND SHEEP
RANGE OF CLARK COUNTY AND THE HIGHER ELEVATIONS OF LINCOLN COUNTY.
THIS STORM AND ITS ABUNDANT MOISTURE WILL EXIT TO THE EAST LATE
WEDNESDAY NIGHT WITH DRY CONDITIONS THURSDAY AND FRIDAY. A WEAKER
SYSTEM WILL BRING ANOTHER ROUND LIGHT PRECIPITATION TO THE SOUTHERN
SIERRA AND SOUTHERN GREAT BASIN SATURDAY NIGHT.
&&

.UPDATE...WIDESPREAD RAIN CONTINUES OVER EASTERN CLARK...SOUTHEAST
LINCOLN...MOVING INTO MOHAVE COUNTY ARIZONA. CONVECTIVE BAND AHEAD
OF LOW IS RAPIDLY MAKING ITS WAY THROUGH WESTERN SAN BERNARDINO
COUNTY...BETWEEN RIDGECREST AND TWENTYNINE PALMS. THIS BAND WILL BE
QUICKLY RACING EAST-NORTHEAST THROUGH THE REST OF SAN BERNARDINO
COUNTY AND INTO CLARK COUNTY BETWEEN 1 AND 2 PM. HAVE BEEN GETTING
SOME REPORTS OF FOG AND AS MOIST AS THE AIR MASS IS EXPECT
ADDITIONAL FOG DEVELOPMENT TONIGHT. UPDATED PACKAGE IS OUT.
&&

.PREV UPDATE...1110 AM PST WED DEC 22 2010...WIDESPREAD LIGHT TO
MODERATE RAIN ENCOMPASSING CLARK...LINCOLN...NYE COUNTIES IN
SOUTHERN NEVADA. THE HIGH DESERT OF SAN BERNARDINO AND SOUTHEAST
INYO COUNTIES IN CALIFORNIA. BAND WILL BE GRADUALLY MOVING EAST INTO
WESTERN MOHAVE COUNTY THROUGH THE MORNING HOURS. GENERALLY SEEING A
QUARTER TO A THIRD OF AN INCH OF RAIN AN HOUR UNDER THIS WIDESPREAD
RAIN SHIELD. UPPER CORE OF THE LOW SETTING OFF THE SOUTHERN
CALIFORNIA COAST THIS MORNING WITH THE SECONDARY AREA OF
PRECIPITATION MOVING INTO THE LA BASIN. EMBEDDED THUNDERSTORMS
WITHIN THIS BAND WILL CONTAIN HIGHER RAIN RATES...POTENTIAL 1-2
INCHES AN HOUR AS IT MOVES EAST INTO THE WESTERN MOJAVE DESERT.

FLASH FLOODING OF URBAN AREAS AND SMALL BASINS THAT RESPOND RAPIDLY
CONCERN TODAY AS WELL AS WHAT ADDITIONAL RAINFALL WILL DO TO FLOWS
IN THE VIRGIN RIVER AND BEAVER DAM WASH.
&&

.AVIATION UPDATE...1048 AM PST...

FOR MCCARRAN...AT 11AM...THE VALLEY CONTINUED TO BE SOCKED IN BY LOW
CLOUDS BUT CIGS ARE LIFTING AND WILL GENERALLY REMAIN BELOW 4K FT
THROUGH THE AFTERNOON WITH LIGHT TO OCCASIONALLY MODERATE SHOWERS
LOWERING THE DECK TO UNDER 2K FT AT TIMES. THERE REMAINS A POTENTIAL
FOR EMBEDDED THUNDERSTORMS THIS AFTERNOON WHICH COULD INCREASE RAIN
RATES AND CREATE THE ADDITIONAL CONCERN OF STRONG WINDS AT THE
TERMINAL WITH MUCH STRONGER WINDS ALOFT POSSIBLY MIXING TO THE
SURFACE AS THE ATMOSPHERE DESTABILIZES.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MODERATE TO HEAVY RAIN IS EXPECTED OVER MUCH OF THE
REGION WITH THE HEAVIEST RAIN BANDS FORECAST OVER EASTERN CLARK...
SAN BERNARDINO AND MUCH OF MOHAVE COUNTY. HEAVY SNOW IS LIKELY OVER
THE HIGHER ELEVATIONS OF THE SIERRA...CLARK COUNTY MOUNTAINS AND
LINCOLN COUNTY WITH MOUNTAINS BECOMING FREQUENTLY OBSCURED. EMBEDDED
THUNDERSTORMS ARE POSSIBLE MAINLY CENTRAL AND SOUTH WITH THE
GREATEST CHANCE IN THE SOUTH. WIDESPREAD CIGS FROM 4-6K FT CAN BE
EXPECTED THIS AFTERNOON WITH CIGS BELOW 2K FT AT TIMES IN HEAVIER
SHOWERS. CIGS WILL LIKELY BE LOWER IN THE HEAVIER RAIN BAND AREAS
MENTIONED ABOVE.
&&

.SHORT TERM...AN UPPER VORT MAX OFF THE SOUTHERN CALIFORNIA COAST
HAS INITIATED THE NEXT ROUND OF HEAVIER RAINFALL THAT IS MOVING
NORTHEAST FROM OFF THE SOUTHERN CALIFORNIA COAST AND INTO WESTERN
SAN BERNARDINO COUNTY. THIS HEAVIER RAIN WILL MAKE ITS WAY INTO
CLARK...MOJAVE AND LINCOLN COUNTIES AS THE MORNING WEARS ON.  AS THE
VORT CENTER AND THE MAIN TROUGH MOVE EAST TOWARDS OUR AREA EXPECT
DESTABILIZATION AND THE POTENTIAL FOR EMBEDDED THUNDERSTORMS TODAY.
FAIRLY HIGH PWAT VALUES APPROACHING 1.5 INCHES WILL MAKE FOR
FLOODING PROBLEMS TODAY AND FLASH FLOODING IS THE MAIN THREAT FROM
THE THUNDERSTORMS. STILL LOOKING FOR THE POTENTIAL OF A BAND OF
HEAVY RAIN SHOWER/THUNDERSTORMS TO FORM UP LATER THIS MORNING IN THE
DIFFLUENT AREA AHEAD OF THE TROUGH AND IN THE THE AREA WHERE MAX
INSTABILITY IS EXPECTED TO OCCUR IN SAN BERNARDINO COUNTY. ALONG
WITH THE RAIN...HEAVY SNOW WILL OCCUR IN THE SOUTHERN NEVADA
MOUNTAINS TODAY ABOVE 7000 FEET. MORE SNOW ACCUMULATIONS ARE ALSO
EXPECTED IN THE INYO COUNTY MOUNTAINS. THE MAIN TROUGH IS EXPECTED
TO PASS THROUGH LATE TONIGHT AND EARLY THURSDAY MORNING. SOME
LINGERING SHOWERS ARE POSSIBLE THURSDAY MORNING ON. NOT MENTIONED IN
THE FORECASTS OR GRIDS IS THE POTENTIAL FOR LOCALLY DENSE FOG FRIDAY
MORNING IN AREAS THAT HAVE CLEARED OUT. A BETTER HANDLE ON THE
PARAMETERS CAN BE EXPECTED IN LATER FORECASTS.

.LONG TERM...SHORTWAVE RIDGING ACROSS THE REGION ON SATURDAY WILL
RESULT IN DRY CONDITIONS. A SHORTWAVE WILL THEN PASS OVER THE AREA
ON SUNDAY AND BRING ANOTHER QUICK ROUND OF PRECIP TO THE NORTHERN
TWO THIRDS OF THE CWA...PRIMARILY NORTH OF INTERSTATE 15. THE MAIN
IMPACT WILL BE SNOW SHOWERS AND AN INCREASE IN WIND FOR THE SIERRA.
DRY CONDITIONS UNDER NORTHWESTERLY FLOW WILL ON FOLLOW MONDAY AND
TUESDAY...BUT THERE WILL BE LITTLE INCREASE IN TEMPS WITH MINIMAL
CHANGE IN THICKNESS VALUES. MODELS DIVERGE FROM HERE ON OUT...BUT
THE OVERALL CONSENSUS SUPPORTS THE IDEA OF ANOTHER LOW PRESSURE
SYSTEM IMPACTING THE REGION ON WEDNESDAY...SO HAVE SLIGHT CHANCES
FORECAST FOR MOST LOCATIONS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NVZ015>022.
     WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR NVZ018-019.
     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR NVZ015.
AZ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR AZZ001-002-036.
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR AZZ003.
CA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CAZ522>527.
     WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR CAZ519-
     521.
&&

UPDATE...PIERCE
AVIATION...SALMEN
PREV DISCUSSION...JACQUES/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 22, 6:11 AM PST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
611 AM PST WED DEC 22 2010

AZZ001>003-036-CAZ519>527-NVZ014>022-230515-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
611 AM PST WED DEC 22 2010 /711 AM MST WED DEC 22 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A STRONG PACIFIC STORM WILL MOVE ACROSS THE AREA TODAY AND TONIGHT
RESULTING IN WIDESPREAD RAIN AND SNOW. THERE IS A VARIETY OF
SPECIAL WEATHER PRODUCTS OUT FOR TODAY FOR PORTIONS OF THE
DISTRICT INCLUDING...WINTER STORM WARNINGS/ADVISORIES...FLASH FLOOD
WATCHES...AND FLOOD WARNINGS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ALTHOUGH A FEW SHOWERS WILL BE THURSDAY MORNING...MAINLY OVER
NORTHWEST ARIZONA...DRYING WILL BE SEEN ON AS A WEAK RIDGE OF
HIGH PRESSURE MOVES OVER THE REGION. THIS WILL BE SHORT LIVED
HOWEVER AS ANOTHER...WEAKER STORM...MOVES ACROSS THE DISTRICT OVER
THE CHRISTMAS WEEKEND FOR A CHANCE OF RAIN AND SNOW ONCE AGAIN
ACROSS MAINLY THE NORTHERN PORTION. DRY CONDITIONS ARE THEN
LOOKED FOR ON MONDAY AND TUESDAY AS THIS NEXT SYSTEM SHIFTS TO
THE EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS
ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Dec 22, 10:22 AM PST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1022 AM PST WED DEC 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      MOAPA                   36.67N 114.62W
12/22/2010                   CLARK              NV   PUBLIC

            FLOODING ALONG WARM SPRINGS ROAD IN THREE
            LOCATIONS...WITH 2 TO 3 FEET ACROSS THE ROAD WHERE
            PAHRANAGAT WASH CROSSES.

0930 AM     FLASH FLOOD      PAHRUMP                 36.21N 115.99W
12/22/2010                   NYE                NV   TRAINED SPOTTER

            HEAVY STREET FLOODING THROUGHOUT PAHRUMP. RUNOFF OFF OF
            THE ALLUVIAL FAN ACROSS WHEELER PASS...ACROSS HWY 160 AT
            CALVADA WITH A DEPTH OF 12 TO 18 INCHES. 20 TO 25 INCHES
            OF WATER FLOWING ACROSS GAMEBIRD ROAD. WATER FLOWING
            ACROSS HIGHWAY 372.

&&

CZYZYK

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 5:11 PM PSTDense Fog AdvisoryVEFClark, Nye5 hr
Dec 22, 4:15 AM PSTFlash Flood WarningVEFClark, Nye5 hr
Dec 22, 5:01 AM PSTFlash Flood WarningVEFClark4 hr
Dec 22, 5:35 AM PSTFlash Flood WarningVEFClark3 hr
Dec 22, 8:47 AM PSTAreal Flood AdvisoryVEFClark3 hr
Dec 22, 9:34 AM PSTFlash Flood WarningVEFClark6 hr
Dec 22, 9:48 AM PSTFlash Flood WarningVEFNye6 hr
Dec 22, 10:11 AM PSTAreal Flood AdvisoryVEFClark3 hr
Dec 22, 11:13 AM PSTFlash Flood WarningVEFClark7 hr
Dec 22, 1:03 PM PSTAreal Flood AdvisoryVEFClark4 hr

Nearby

Flash Flood Warnings in Nevada, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.